Texas, 2013

Drought in Texas, August 1 to 31, 2013

August 1 to 31, 2013 · NWS CRP · 14 events in 14 counties and zones

Above normal rainfall occurred over the northern Coastal Bend into the Mid-Coast region during the month of August. Some areas received between 5 and 10 inches of rain in August.

Where it happened

Every event with a place to put it; 14 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
14

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CRP wrote it up.

Above normal rainfall occurred over the northern Coastal Bend into the Mid-Coast region during the month of August. Some areas received between 5 and 10 inches of rain in August. This rainfall alleviated the drought conditions a bit over this area. The drought continued over the southern Coastal Bend into the Brush Country where the rainfall was below normal for the month.

Corpus Christi and Victoria remained under stage 2 of mandatory water restrictions through the month of July. Stage 3 drought restrictions were in effect for the extreme northwest part of the city of Corpus Christi, south of Calallen, and for Robstown. The cities of Portland and Gregory continued under mandatory water restrictions also. Laredo remained under voluntary water estrictions. Different stages of water restrictions continued for Beeville, Point Comfort, Alice, Kingsville, Taft, Ricardo, Mathis, Bishop, Ingleside-by-the-Bay, and Odem during the month.

Pastures declined over the southern Coastal Bend into the Brush Country with the lack of significant rainfall. Ponds and stock tanks remained low or dry over this area.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at Jul 31, 11:34 PM CST, 26 minutes earlier.

Area forecast discussion, Jul 31, 11:34 PM CST, 26 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1234 AM CDT THU AUG 1 2013

.DISCUSSION...SEE AVIATION SECTION FOR 06Z TAFS.

&&

.AVIATION...LIGHT WINDS AND SUFFICIENT BOUNDARY LAYER MOISTURE WILL
LEAD TO AREAS OF FOG DEVELOPING OVER THE INLAND COASTAL PLAINS FROM
AROUND 08Z UNTIL 13Z. EXPECT GENERAL MVFR VSBYS IN FOG BUT ISOLATED
AREAS OF FOG COULD LEAD TO IFR/LIFR VSBYS BEFORE DAYBREAK ESPECIALLY
IN THE VICTORIA-BEEVILLE AREA. OUTSIDE OF THE INLAND COASTAL PLAINS
VFR CONDITIONS WILL BE PREVALENT THROUGH THE PERIOD.

&&

.PREV DISCUSSION... /ISSUED 633 PM CDT WED JUL 31 2013/

DISCUSSION...UPDATED FOR 00Z AVIATION.

AVIATION...WITH SIMILAR CONDITIONS TONIGHT TO LAST NIGHT...WILL
ONCE AGAIN LOOK FOR THE DEVELOPMENT OF PATCHY FOG IN THE EARLY
MORNING HOURS ON THURSDAY. HAVE TEMPO MVFR CIGS AND VISBY FOR A
FEW HOURS AT ALI AND CRP...WITH PREVAILING MVFR VISBY AND TEMPO
IFR AT VCT. CONDITIONS IMPROVE QUICKLY DURING THE MID-LATE MORNING
WITH VFR EXPECTED DURING THE DAY.

PREV DISCUSSION... /ISSUED 214 PM CDT WED JUL 31 2013/

SHORT TERM (TONIGHT THROUGH THURSDAY NIGHT)...MID/UPPER LEVEL HIGH
PRESSURE CURRENTLY CTRD ACROSS AZ AND W TX...IS PROGD TO MOVE E OVER
THE NEXT COUPLE OF DAYS. THIS WILL MAINTAIN THE DRY AND HOT
CONDITIONS ACROSS S TX. THE DRY AIRMASS ALOFT COMBINED WITH LIGHT
WINDS THIS MORNING LED TO PATCHY FOG ACROSS THE COASTAL BEND AND VCT
CROSSROADS. VSBY AT VCT REGIONAL AIRPORT BRIEFLY LOWERED TO 1/4SM.
AM EXPECTING SIMILAR CONDITIONS TOWARD THU MORNING AND AGAIN FRI.
THE NAM ALSO PROGS VSBY'S DOWN TO 1/2SM IN A FEW INTERIOR LOCATIONS.
HAVE INTRODUCED PATCHY FOG BUT WILL KEEP IT LIGHT DUE FCSTD
SOUNDINGS SHOWING A 2-4 DEGREE TEMP/DEWPOINT SPREAD AND TYPICALLY DO
NOT SEE FOG DURING THE SUMMERTIME. THE PATCHY FOG AND DRIER AIR
ALOFT ALSO LED TO COOLER MN TEMPS THIS MORNING. WENT SLIGHTLY ABV
WHAT WAS OBSERVED THIS MORNING FOR BOTH THU AND FRI MORNING LOWS.

MARINE...WEAK SFC HIGH PRES ACROSS THE NRN GULF OF MEX AND WEAK LOW
PRESSURE ACROSS W TX WILL LEAD TO A WEAK TO MOD ONSHORE FLOW TONIGHT
THRU THU NIGHT.

LONG TERM (FRIDAY THROUGH WEDNESDAY)...QUIET WEATHER THROUGH THE
EXTENDED AS SOUTH TEXAS REMAINS UNDER PERSISTENT RIDGING ALOFT.
RIDGE AXIS MOVES LITTLE THROUGH THE WEEKEND...MAKING PERSISTENCE
FORECASTS A GOOD BET UNDER A STAGNANT AIRMASS.  GFS INCREASES PWATS
SAT AND SUN ABOVE TYPICAL SUMMERTIME LEVELS BUT WITH RIDGING IN
PLACE ISOLATED WEAK STREAMER SHOWERS OVER THE NEARSHORE AREAS WOULD
APPEAR TO BE THE EXTENT OF THE POTENTIAL...AND EVEN THAT ACTIVITY IS
UNLIKELY. RIDGE FLATTENS SOMEWHAT AND AXIS DRIFTS EASTWARD TOWARD
THE END OF THE PERIOD. RESULTANT SLIGHT FLOW CHANCES LOOK LIKELY TO
ACTUALLY INCREASE TEMPERATURES A FEW DEGREES. EXPECT HEAT INDICES
BETWEEN 105 AND 109 INLAND MOST AFTERNOONS.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    78  97  79  97  80  /   0   0   0   0   0
VICTORIA          74  97  76  98  78  /   0   0   0   0   0
LAREDO            79 106  79 104  81  /   0   0   0   0   0
ALICE             75 101  75 101  79  /   0   0   0   0   0
ROCKPORT          80  92  80  92  81  /   0   0   0   0   0
COTULLA           75 104  76 103  77  /   0   0   0   0   0
KINGSVILLE        76 100  78  98  79  /   0   0   0   0   0
NAVY CORPUS       81  91  80  91  81  /   0   0   0   0   0

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.

&&

TMT/89...AVIATION
Hazardous weather outlook, Jul 31, 4:00 AM CST, 20 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
500 AM CDT WED JUL 31 2013

TXZ229>234-239>247-010000-
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
500 AM CDT WED JUL 31 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS.

.DAY ONE...TODAY AND TONIGHT

HEAT INDEX VALUES ARE EXPECTED TO RANGE BETWEEN 105 AND 109 DEGREES
ACROSS MUCH OF SOUTH TEXAS THIS AFTERNOON.

ELEVATED FIRE DANGER CONDITIONS MAY DEVELOP OVER THE INLAND
PORTION OF THE SOUTHERN COASTAL BEND INTO THE SOUTHERN PORTION OF
THE BRUSH COUNTRY DURING THE AFTERNOON AND EARLY EVENING HOURS.

NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

HEAT INDEX VALUES WILL CLIMB BETWEEN 105 AND 109 DEGREES ACROSS
MUCH OF SOUTH TEXAS EACH AFTERNOON.

ELEVATED FIRE WEATHER MAY DEVELOP OVER THE BRUSH COUNTRY AT
TIMES...PRIMARILY DURING THE AFTERNOON AND EARLY EVENING HOURS.

OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

GMZ230-235-250-255-270-275-010000-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-
500 AM CDT WED JUL 31 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDDLE TEXAS COASTAL
WATERS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

TMT/RH

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

14 drought. Local standard time, as filed.

Drought, Kleberg

When
August 1, 12:00 AM CST to August 31, 11:59 PM CST
Where
Kleberg forecast zone
Reported by
Drought Monitor
Coordinates
27.427, -97.668 (the zone’s center; the record gives no point)

Extreme drought continued over the entire county.

Drought, Nueces

When
August 1, 12:00 AM CST to August 31, 11:59 PM CST
Where
Nueces forecast zone
Reported by
Drought Monitor
Coordinates
27.735, -97.516 (the zone’s center; the record gives no point)

Extreme drought continued over the entire county.

Drought, Jim Wells

When
August 1, 12:00 AM CST to August 31, 11:59 PM CST
Where
Jim Wells forecast zone
Reported by
Drought Monitor
Coordinates
27.731, -98.090 (the zone’s center; the record gives no point)

Extreme drought continued over the entire county.

Drought, San Patricio

When
August 1, 12:00 AM CST to August 31, 11:59 PM CST
Where
San Patricio forecast zone
Reported by
Drought Monitor
Coordinates
28.009, -97.518 (the zone’s center; the record gives no point)

Extreme drought continued over the central and western portions of the county.

Drought, Duval

When
August 1, 12:00 AM CST to August 31, 11:59 PM CST
Where
Duval forecast zone
Reported by
Drought Monitor
Coordinates
27.681, -98.509 (the zone’s center; the record gives no point)

Severe drought continued over the entire county.

Drought, Victoria

When
August 1, 12:00 AM CST to August 31, 11:59 PM CST
Where
Victoria forecast zone
Reported by
Drought Monitor
Coordinates
28.796, -96.971 (the zone’s center; the record gives no point)

Severe drought continued over the northern portion of the county.

Drought, Goliad

When
August 1, 12:00 AM CST to August 31, 11:59 PM CST
Where
Goliad forecast zone
Reported by
Drought Monitor
Coordinates
28.657, -97.426 (the zone’s center; the record gives no point)

Severe drought continued over the northern portion of the county.

Drought, Aransas

When
August 1, 12:00 AM CST to August 31, 11:59 PM CST
Where
Aransas forecast zone
Reported by
Drought Monitor
Coordinates
28.015, -97.074 (the zone’s center; the record gives no point)

Severe drought continued over the southern portion of the county.

Drought, Bee

When
August 1, 12:00 AM CST to August 31, 11:59 PM CST
Where
Bee forecast zone
Reported by
Drought Monitor
Coordinates
28.417, -97.741 (the zone’s center; the record gives no point)

Severe drought continued over the southern portion of the county.

Drought, Live Oak

When
August 1, 12:00 AM CST to August 31, 11:59 PM CST
Where
Live Oak forecast zone
Reported by
Drought Monitor
Coordinates
28.351, -98.125 (the zone’s center; the record gives no point)

Severe drought continued over the southeastern portion of the county.

Drought, Refugio

When
August 1, 12:00 AM CST to August 31, 11:59 PM CST
Where
Refugio forecast zone
Reported by
Drought Monitor
Coordinates
28.322, -97.159 (the zone’s center; the record gives no point)

Severe drought continued over the central and southern portions of the county.

Drought, Webb

When
August 1, 12:00 AM CST to August 31, 11:59 PM CST
Where
Webb forecast zone
Reported by
Drought Monitor
Coordinates
27.761, -99.332 (the zone’s center; the record gives no point)

Severe drought continued over the western portion of the county.

Drought, La Salle

When
August 1, 12:00 AM CST to August 31, 11:59 PM CST
Where
La Salle forecast zone
Reported by
Drought Monitor
Coordinates
28.345, -99.100 (the zone’s center; the record gives no point)

Severe drought continued over the extreme northern portion of the county.

Drought, Calhoun

When
August 1, 12:00 AM CST to August 31, 11:59 PM CST
Where
Calhoun forecast zone
Reported by
Drought Monitor
Coordinates
28.439, -96.615 (the zone’s center; the record gives no point)

Severe drought continued over the extreme northeastern portion of the county.

What these are

Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2013Every state in 2013This day in weather historyWarnings in Texas, August 2013

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 475696, 475697, 475698, 475699, 475700, 475701, 475702, 475703, 475704, 475705, 475706, 475707, 475708, 475709.